MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU 16 HOLE PREBENT PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU 16 HOLE PREBENT PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was lying in bed and when he turned to his left side, he heard and felt a crack.Subsequently, a revision was performed due to a fractured plate.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10: concomitant medical product - zimmer biomet ribfix blu 12 hole prebent plate catalog#: 76-2602 lot#: unknown; zimmer biomet ribfix blu 16 hole prebent plate catalog#: 76-2603 lot#: unknown.G2: foreign - germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00119 and 0001032347-2023-00121.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H3: other - no product was returned and insufficient information was provided.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: ap chest dated 10/13/22 demonstrates malleable plate and screw fixation involving three separate ribs along the inferior right hemithorax.Two scout images of the chest from a chest ct demonstrate fractured appearance of the superior most right rib malleable plate device.Overall fit and alignment of the three malleable plate right rib fixation devices are appropriate in size and alignment with eventual fracture of the superior most plate on the ct scan images.No signs of loosening, wear, or radiolucency.No contributing factors are identified.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : see h10 narrative.
 
Event or Problem Description
It was reported that the patient was lying in bed and when he turned to his left side, he heard and felt a crack.Subsequently, a revision was performed due to a fractured plate and constant pain.No additional information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the three returned plates.All three plates show signs of attempted using including marking scratching on the plater surface.One of the two 76-2603 plates has fractured.The remaining 76-2603 plate is still intact.The returned 76-2602 plate has fractured as well.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The root cause has not changed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RIBFIX BLU 16 HOLE PREBENT PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16683243
Report Number0001032347-2023-00120
Device Sequence Number12569198
Product Code HRS
UDI-Device Identifier00888233001359
UDI-Public(01)00888233001359(10)J6896140
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2603
Device Lot NumberJ6896140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer04/06/2023
09/20/2023
10/25/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/04/2023
09/27/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale
Patient Weight76 KG